

# National Conference 2025

Marriott Cornhusker Hotel | Lincoln, NE

July 15-18, 2025

## PROGRAM SCHEDULE

#### **TUESDAY, JULY 15 - NATIONAL CONFERENCE DAY 1**

(All times below are Central)

- 1:00-5:00 p.m. Registration
- 1:00-5:00 p.m. Vendor Tables Open
- 4:30-5:30 p.m. Optional Pre-Conference Intro Session **Title TBD**, Peter Crawford, Dean of Academics (45 mins NR)(15 mins R)
- 7:30 p.m. Opening Plenary: Title TBD, Most Reverend Thomas A. Daly (45 mins R)
- 8:30 p.m. Welcome Reception Networking (90 mins NR)

#### WEDNESDAY, JULY 16 - NATIONAL CONFERENCE DAY 2 (All times below are Central.)

- 9:00 a.m. Vendor Time & Networking (60 mins NR)
- 9:30-9:50 a.m. Optional Picture Study breakout, Derek Brooks (20 mins NR)
- 10:00 a.m. Plenary 2: **Title TBD**, Dr. Ryan Messmore (50 mins R)
- 11:15 a.m. Breakout Block A (60 mins, 67% of topics NR see attached list of topics)
- 12:15 p.m. Peer-to-Peer Networking Lunch (90 mins NR)
- 2:00 p.m. Breakout Block B (60 mins, 69% of topics NR see attached list of topics)
- 3:00 p.m. Optional: Q&A with JMEG Staff (60 mins NR)
- 3:00-4:30 p.m. Vendor Time & Networking (90 mins NR)
- 7:30 p.m. Plenary 3: An Evening with the Integrated Humanities, Panel (60 mins NR)
- 8:30 p.m. Networking Reception (90 mins NR)

#### THURSDAY, JULY 17 - NATIONAL CONFERENCE DAY 3

(All times below are Central.)

- 7:00 a.m. Vendor Time & Networking (60 mins NR)
- 7:40-8:10 a.m. Optional Picture Study breakout, Derek Brooks (30 mins NR)
- 8:45 a.m. Plenary 4: Title TBD, Jonathan Pageau, *The Symbolic World* (45 mins NR)
- 9:30 a.m. State of the Institute, Michael Van Hecke (15 mins NR)
- 10:15 a.m. Breakout Block C (60 mins, 58 % of topics NR see attached list of topics)
- 11:30 a.m. Lunch
- 1:30 p.m. Seminars (90 mins NR)
- 4:00 p.m. Free evening to enjoy the Lincoln Area

### FRIDAY, JULY 18 - NATIONAL CONFERENCE DAY 4

(All times below are Central.)

- 9:00 a.m. Vendor Time & Networking (60 mins NR)
- 9:30-9:50 a.m. Optional Picture Study breakout, Derek Brooks (20 mins NR)
- 10:00 a.m. Breakout Block D (60 mins, 64% of topics NR see attached list of topics)
- 11:15 a.m. Plenary 4: **Title TBD**, Dr. Pamela Patnode, The Saint Paul Seminary Catechetical Institute (45 mins R)
- 12:00 p.m. Closing Remarks (15 NR)

#### TOTAL MINUTES: 1,295 TOTAL NON-RELIGIOUS MINUTES: 1,055 - 81% TOTAL RELIGIOUS MINUTES: 240 - 19%

\*schedule and topics subject to change

## BREAKOUT TOPICS

- Presented in four blocks
- 60 minutes for each block. Each block contains a Beginners Track and a Scholars Track session.
- Seven or more non-religious options are offered in every block. Each block contains topics on math or science.
- NR = non-religious content; R = religious content
- The four breakout blocks represent 240 minutes of total **1,295** minutes of programming
- Formal Titles TBD

#### Block A, 60 minutes - 8/12 topics NR = 67% NR - 40.2 NR + 19.8 R

#### • Non-religious

- Born in Wonder: Poetic and Philosophical Education in a Dopamine Age
- Poetry
- Cultivating Rich Reading Instruction
- I Pry Into Life: JH Fabre and the Cultivation of a Heart for Creation
- Choosing and Using Primary Sources
- Cor ad Cor Loquitur: Latin from the Heart
- What Was the Liberal Art of Grammar?
- A Lamp to My Feet and a Light to My Path The Teacher's Role as Guide
- Thomistic Principles of Pedagogy
- Religious
  - Beginners Track: Catholic Liberal Education: Freedom in Christ
  - The Way of Beauty
  - Where Your Treasure Is: Fundraising as Conversion
  - Scholars Track:
    - The Heart of Instruction: Understanding the Teacher as the More-Loving-Other.
    - 'Works of God displayed': Theology and (Canon) Law of Special Ed in Catholic Liberal Education

#### Block B, 60 minutes – 9/13 topics NR = 69% NR – 41.4 NR + 18.6 R

- Non-religious
  - Why and How to Memorize A Lot!
  - Cultivating Attention in a Distracted Age
  - Know When to Hold 'Em, Know When to Fold 'Em: Leadership Decisions Worth Betting On
  - Education for Human Flourishing: Including Children with Disabilities in Our Schools
  - Cultivating Hearts in the Soil of History
  - Homer and the Integrated Humanities in the Middle School Classroom
  - Seeing What Art Frees Us to See (Writing)
  - Pedagogy of Love: the Preventive System of St. John Bosco
  - Scholars Track:
    - Education or Indoctrination? A Liberal Arts Critique of Progressive Curriculum Studies
    - On the Cultivation of Worth: A Word from Augustine for the Contemporary Teenager

#### • Religious

- Beginners Track: Grace Builds on Nature: Thomistic Anthropology and Christian Education
- The Role of the Priest in Education
- The Transforming Power of a Catholic Worldview
- Science and Discipleship

#### Block C, 60 minutes – 12/14 topics NR = 58% NR – 34.8 NR + 25.2 R

- Non-religious
  - Beginners Track: The Classroom Alive: How to Inspire Joyful Participation in Your Class
  - Music and Mathematics: Why a Piano Cannot Be Tuned
  - Men With Great Hearts: Cultivating the Moral Imagination of Boys through Virtues and Narrative
  - Logic 101
  - Fostering Dialogue Within the Upper Elementary Classroom
  - From Wonder to Wisdom: Principles of Pedagogy in Natural Science
  - Teachers as Students of the Classics
  - Scholars Track 1: Cultivating the Heart: A Connatural Mode of Knowledge
- Religious
  - The Vocation of the Catholic School Educator: Integrating the Active and Contemplative Life in a Fragmented World
  - God, the Storyteller: The Genius and Beauty of Biblical Story
  - "Shake It Off. Or, Why Pop Culture Has No Place in the Catholic School"
  - From Enchantment to Evangelium: Cultivating the Catholic Imagination through Fairy-stories
  - Audio Divina: Using Sacred Music to Elevate Theology Lessons
  - Scholars Track 2: How the Rule of St. Benedict Can Guide Catholic Education Today

#### Block D, 60 minutes – 9/14 topics NR = 64% NR – 38.6 NR + 21.4 R

#### • Non-religious

- Beginners Track: An Embodied Education: Before the LIberal Arts
- Artificial Intelligence: The Need for Better Arguments
- The Practical Poetic: Teaching the Heart
- Grounded in Truth: The Nature of the Child Immersed in the Natural World
- Speak the Truth in Love: Effective Teacher Evaluations that Honor the Dignity of the Human Person
- *"Capax Universi*": The Role of Philosophy in the Liberal Arts, Contemplation, and Human Pedagogy
- Planning a Beautiful K-8 Music Concert
- On Care for the Gifted Student
- Scholars Track 1: *Amor Quo Caelum Regitur*: The Spirit of Love in the *Consolation of Philosophy*
- Religious
  - From Rocky Ground to Rich Soil: Making the Transformational Change from Catholic Identity to Catholic Culture
  - Tolkien, the Logos, and Forming the Catholic Imagination

- Teaching Theology of the Body
- A Case Study in School Renewal from Long Beach CA
- Scholars Track 2: "Educating the Human Heart as God Made it:" The Educational Theory of Fr. Luigi Giussani as the Formation and Flourishing of the Human Heart